MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 CORPUS VS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Damage to Ligament(s) (1952)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The area permobil representative had accompanied the service provider to set-up and finalize the positioning of the seating and programming of the stand feature of the device to meet the clients needs.After confirming positioning was appropriate, the seating was raised into a stand position, all the while inquiring from the end-user to report any discomfort.Reports indicate upon the second attempt to stand, the end-user claimed feeling some pain in their right knee.They were immediately lowered to a seated position and the area of reported pain was inspected but did not reveal any notable signs of trauma having occurred.After re-verifying positioning was correct, the standing procedure resumed with the end-user reporting of pain in the same location of their right knee.At this time, all standing was stopped, and end-user was advised to contact their physician.The end-user reported having had x-rays performed where it was determined they had sustained a fracture to their right tibia and torn acl.Prior to the fitting, the end-user reportedly conferred with their physician to gain clearance to resume using stand therapy after having suffered previous leg fractures that were sustained approximately 6 months prior as the result of an auto accident.Permobil is unable to conclude a root cause for the injury without speculation.However, has determined the device was fully operational with reports indicating the positioning of the seating was appropriate for the end-user at the time the incident was reported to have occurred.The dhr was reviewed and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming during the final fitting and set up of the standing seating function on the device, the end-user reported having some pain in their right leg.The end-user reported having sought medical intervention where it was determined they had sustained a fractured tibia and damaged acl.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key11603494
Report Number1221084-2021-00009
Device Sequence Number17231360
Product Code ITI
UDI-Device Identifier17330818001006
UDI-Public17330818001006
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight70